Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 39, NWS Nashville, TN

June 19, 2019Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2019, 4:41 PM CDT for Stewart County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2019, 4:41 PM CDT (21:41 UTC)
Expired
Jun 19, 2019, 5:30 PM CDT
In force
49 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

060 
WUUS54 KOHX 192141
SVROHX
TNC161-192230-
/O.NEW.KOHX.SV.W.0039.190619T2141Z-190619T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
441 PM CDT Wed Jun 19 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Stewart County in Middle Tennessee...

* Until 530 PM CDT.

* At 440 PM CDT, severe thunderstorms were located along a line 
  extending from near Murray, Kentucky to near Paris, moving east at 
  35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated. At 435 PM CDT, a wind gust of 64 mph was 
           measured in Murray, Kentucky with these storms.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
  Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Kentucky Lake or the Land Between the Lakes area, get 
away from the water and trees to move indoors or inside a vehicle. 
Remember, lightning can strike out to 15 miles from the parent 
thunderstorm. If you can hear thunder, you are close enough to be 
struck by lightning. Move to safe shelter now!  Do not be caught on 
the water in a thunderstorm.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
      3635 8798 3645 8806 3647 8805 3649 8806
      3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2140Z 252DEG 29KT 3687 8813 3634 8823 

HAIL...0.75IN
WIND...60MPH
 
$$

Shamburger
1 follow-up statement
167 
WWUS54 KOHX 192207
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
507 PM CDT Wed Jun 19 2019

TNC161-192230-
/O.CON.KOHX.SV.W.0039.000000T0000Z-190619T2230Z/
Stewart TN-
507 PM CDT Wed Jun 19 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR STEWART COUNTY...

At 507 PM CDT, severe thunderstorms were located along a line 
extending from near Cadiz, Kentucky to near Paris Landing State 
Park, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
      3635 8798 3645 8806 3647 8805 3649 8806
      3652 8804 3656 8803 3667 8796
TIME...MOT...LOC 2207Z 269DEG 32KT 3682 8777 3638 8802 

HAIL...1.00IN
WIND...60MPH
 
$$

Shamburger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:21 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 19, 3:21 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
321 PM CDT Wed Jun 19 2019

.DISCUSSION...

Scattered showers and thunderstorms are currently moving through the
Ohio River Valley with a few severe thunderstorms to our northeast
near the Mississippi River. As for the main story line of today, we
are keeping an eye on the severe weather potential for this evening.
A severe thunderstorm watch is currently in place for our
northwestern counties, primarily north of I-40 and west of I-24.
This watch is in effect until 9 PM this evening. Current surface
observations show southwesterly flow through the area and around
CAPE values around 1500 J/kg. We are still looking at potentially
two rounds of severe weather this evening with the first round
beginning between 5 PM and 7 PM with another round moving into our
northwestern counties around 8 PM to 10 PM. Our main concerns with
both rounds are damaging wind gusts and heavy rainfall that could
lead to localized flooding. PWAT values remain around 1.5 to 2
inches, so rainfall amounts will need to be monitored. Luckily,
storms should be moving fairly quickly, so hopefully we will not
have any storms remain over one area for too long. As always, hail
and an isolated tornado cannot be completely ruled out. Any severe
weather will move out of the area by early tomorrow morning. A few
lingering showers and thunderstorms cannot be ruled out for
tomorrow. Showers and thunderstorms will finally begin to move out
of the area into tomorrow afternoon and evening. All of this should
finally begin to move out of the area by early tomorrow morning.

On Friday, a very weak ridge will begin to build into the
southeastern region, leading to an increase in temps and dewpoint
temps. We could see a few scattered showers and thunderstorms
primarily in the afternoon and early evening, but the bigger story
line will be our temperatures beginning Friday and into the weekend.
Highs will creep into the 90s with dewpoint temps in the low to mid
70s. Will have to keep an eye on heat index values over the next few
days, which could creep near 100. Diurnal, afternoon thunderstorms
will remain through the weekend since there will be plenty of
moisture and energy present with our southerly flow. In addition, we
will need to keep an eye on late Saturday night, as a few models
hint at a complex system pushing down into our area. Models are
having a difficult time handling timing and strength, so will just
mention for now.

Into next week, that weak ridge will begin to break down as an upper-
level low moves through the Ohio River Valley. This will bring the
potential additional showers and thunderstorms through the area.
Highs should drop a few degrees next week though.

&&

.AVIATION...
18Z TAF DISCUSSION.

Busy Wx pattern to continue...with several wave of showers and storms
expected. Scattered storms will affect much of the east early today,
with a band expected across the area 22z to 03z, then another
bigger round overnight. CIGs and VSBYs will be reduced greatly buy
convection...especially overnight as CIGs may stay MVFR outside
of heavy precip...which won't improve until late Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  84  68  92  73 /  70  50  10  30  30
Clarksville    70  82  65  89  73 /  70  40  10  30  20
Crossville     67  78  62  84  68 /  60  70  20  20  30
Columbia       69  85  67  90  71 /  70  50  10  30  20
Lawrenceburg   69  84  67  90  71 /  70  50  10  30  20
Waverly        69  83  67  90  73 /  70  40  10  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......MacDonald
AVIATION........07
Hazardous weather outlook, Jun 19, 5:16 AM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
516 AM CDT Wed Jun 19 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-201030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
516 AM CDT Wed Jun 19 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

Rain and thunderstorms, some strong to severe, are possible this
evening into early Thursday morning. Damaging winds will be the
main concern, along with hail and an isolated tornado. Heavy
downpours may also lead to minor flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated severe storms are possible north of I-40 late Friday into
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

15

In the hours before

Special weather statement, Jun 19, 4:31 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
431 PM CDT Wed Jun 19 2019

TNZ005-192215-
Stewart TN-
431 PM CDT Wed Jun 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 515 PM
CDT...

At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benton, Kentucky to Paris. Movement was
northeast at 40 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons in the Land Between the Lakes area should consider seeking
sturdy shelter until these storms pass.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
Middle Tennessee.

LAT...LON 3666 8785 3663 8785 3664 8764 3638 8760
      3635 8793 3635 8798 3636 8799 3645 8806
      3647 8805 3649 8806 3652 8804 3656 8803
      3668 8807 3668 8802
TIME...MOT...LOC 2131Z 245DEG 33KT 3684 8830 3632 8829

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:31 PM CDTSpecial Weather StatementOHXStewart44 min
Jun 19, 5:28 PM CDTSpecial Weather StatementOHXMontgomery, Stewart47 min
Jun 19, 5:36 PM CDTSpecial Weather StatementOHXMontgomery39 min
Jun 19, 5:40 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart50 min
Jun 19, 6:14 PM CDTTornado WarningOHXCheatham, Dickson, Montgomery12 min
Jun 19, 6:29 PM CDTSpecial Weather StatementOHXRobertson31 min
Jun 19, 6:48 PM CDTSpecial Weather StatementOHXSumner42 min
Jun 19, 6:55 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.